Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tallahassee, FL

February 1, 2012Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Feb 1, 2012, 4:33 PM CST for Washington County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 4:33 PM CST (22:33 UTC)
Expired
Feb 1, 2012, 5:00 PM CST
In force
27 min
Issued by
NWS Tallahassee, FL

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS82 KTAE 012233
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM CST WED FEB 1 2012

FLZ010-012-012300-
INLAND BAY FL-WASHINGTON FL-
433 PM CST WED FEB 1 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXTREME NORTHEAST 
BAY AND EASTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 500 PM CST

AT 428 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF VERNON...OR NEAR GREENHEAD...MOVING
EAST AT 30 MPH.

WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL WASHINGTON AND NORTHEASTERN BAY COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER 
THREATEN.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3073 8544 3057 8544 3056 8543 3049 8540
      3050 8573 3058 8575
TIME...MOT...LOC 2233Z 262DEG 24KT 3054 8566

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 1, 1:49 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 1, 1:49 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST Wed Feb 1 2012

.SYNOPSIS...
The 16 UTC regional surface analysis showed a very weak, 1022 mb
spot low along the southeast LA coast and a slow-moving frontal
system from the IN-KY border to north TX. Vapor imagery and upper
air data showed a trough propagating east out of the the Central
Plains, with moist southwest flow (and areas of rain) ahead of it.

&&

.SHORT TERM...
(Tonight through Saturday) Recent radar/satellite trends indicated
that rain (briefly heavier) was moving into southeast AL and the
eastern FL Panhandle from the west. This rain will slowly spread
eastward tonight, but the forcing for it will be weakening so we
also expect the rain coverage and intensity to be diminishing. Our
QPF for this afternoon through Thursday morning ranges from half an inch
(west of the Apalachicola/Chattahoochee Rivers) to a quarter of an
inch or less east. There may be enough instability and lift for a
few thunderstorms through this evening, but thunderstorms will
become much less likely later tonight. Although the 0-6 km
vertical wind shear magnitudes would support some storm
organization/updraft rotation, the poor instability and weakening
lift make severe storms unlikely. Most of the rain will end
Thursday morning, but the proximity of a quasi-stationary front
(which will become a warm front lifting northward Friday night)
warrant a small chance of rain for Thursday afternoon. Rain
chances will increase modestly again by Friday afternoon, mainly
over our north and western zones (around Dothan and Albany).
Temperatures will remain well above average.

.LONG TERM...
(Saturday night through next Wednesday) It looks like the
pattern will have fairly low predictability during the long range
period. Both the 01/00z GFS and 01/00z Euro develop a rex block over
the central U.S. with a large 500 mb closed low south of an upper
level ridge. The closed low eventually opens up into a trough and
moves eastward, but the models differ on the details of when this
occurs. At the surface, broad southeast to south low level flow
ahead of the eventual approach of a cold front may keep a low end
chance of showers in the area through the weekend. Forcing and
instability for thunderstorms looks fairly weak, although an
isolated thunderstorm is possible, mainly during the daylight hours.
The timing of the frontal passage is quite unclear at the moment
with the 01/00z GFS favoring a Sunday afternoon passage and the
01/00z Euro favoring more of a Tuesday passage. As a result, a 20-30
PoP was kept in the forecast through Tuesday morning over most of
the area to account for the timing uncertainty. Unfortunately, the
temperature forecast also becomes more uncertain for late in the
weekend and early next week due to the timing differences. The raw
GFS is about 10-15 degrees cooler than the raw Euro on the highs for
Monday and Tuesday due to the GFS's earlier frontal passage.
Curiously though, the GFS MOS high temperature output lines up quite
nicely with the raw Euro (perhaps due to its trend towards
climatology at this time range), and as a result we were able to use
the GFS MOS temperatures in the official forecast.

&&

.AVIATION...
Conditions at the terminals will slowly deteriorate throughout
the evening hours as showers spread eastward. Expect MVFR
conditions to arrive at DHN before sunset and then ECP shortly
thereafter. Expect widespread MVFR conditions at all sites by
midnight with a potentially larger area of IFR conditions at
DHN/ABY before sunrise on Thursday. Expect conditions to improve
by 15z, but MVFR conditions should linger through the end of the
TAF cycle.

&&

.MARINE...
Winds and seas will decline quickly this evening, followed by a
period of low winds and seas until Thursday night and Friday, when
winds and seas may increase to advisory levels.

&&

.FIRE WEATHER...
No concerns as low level moisture will be plentiful throughout
the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   54  76  57  73  57 /  40  20  20  30  20
Panama City   59  71  61  71  61 /  60  20  30  30  30
Dothan        56  74  56  70  57 /  70  10  20  40  30
Albany        55  74  53  70  55 /  60  10  10  30  30
Valdosta      55  77  53  73  55 /  30  10  10  20  20
Cross City    52  77  54  74  55 /  10  10  10  10  20
Apalachicola  59  70  62  69  61 /  40  20  30  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

LONG TERM...Van Dyke
AVIATION/FIRE WX...Godsey
REST OF DISCUSSION...Fournier
Hazardous weather outlook, Feb 1, 4:56 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 AM EST WED FEB 1 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
556 AM EST WED FEB 1 2012 /456 AM CST WED FEB 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...A DEVELOPING LOW PRESSURE SYSTEM TO OUR WEST WILL HELP
BRING INCREASING CHANCES OF RAIN AND A FEW THUNDERSTORMS TO OUR
REGION TODAY. THE BEST CHANCES FOR RAIN DURING THE BULK OF THE DAY
WILL BE OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...BUT
WILL INCREASE OVER EASTERN SECTIONS OF THE REGION LATER THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTER A
BRIEF RESPITE IN THE RAINFALL ON THURSDAY...UNSETTLED WEATHER IS
EXPECTED TO RETURN ON FRIDAY AND THE UPCOMING WEEKEND...ALONG WITH
A CONTINUATION OF UNSEASONABLY MILD TEMPERATURES. DRIER AND COOLER
CONDITIONS ARE ANTICIPATED TO RETURN BY THE BEGINNING OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

In the hours before

Special weather statement, Feb 1, 4:33 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM CST WED FEB 1 2012

FLZ010-012-012300-
INLAND BAY FL-WASHINGTON FL-
433 PM CST WED FEB 1 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXTREME NORTHEAST
BAY AND EASTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 500 PM CST

AT 428 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF VERNON...OR NEAR GREENHEAD...MOVING
EAST AT 30 MPH.

WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL WASHINGTON AND NORTHEASTERN BAY COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3073 8544 3057 8544 3056 8543 3049 8540
      3050 8573 3058 8575
TIME...MOT...LOC 2233Z 262DEG 24KT 3054 8566

14-MROCZKA

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.